Thank you for taking the time to listen to me. I am a 21 year old male. I noticed my hair loss at 19 which included a receding small hair line and complete thinning of the hair on the top of my head and upper sides. In less than a year of first noticing hair loss, it became extremely thin and I started to take Propecia. 14 months after Propecia, never missing a dosage, I have seen no results and have very noticably thin hair. Its so thin Im close to the point of shaving my entire head with a razor. Every time I try Rogaine my head is so irritated I can not continue for more than 2 to 3 days. My concern is I took a 6 month dosage of Accutane at 16 and I have absolutley no family history of hailr loss besides a small receding hairlines. I have not noticed any side effects of propecia to the smallest extent. If I pull on my hair, I cannot pull it out except with more than nessecary force. I had extremely thick hair,like everyone in my family, and in less than year my hair thinned in considerable amounts. My doctor hasn’t been to helpfull, more less doesn’t seem too knowledgable. How common is it that 21 year old males have completely bald heads with no history of family hairloss except for receding hairlines? Are the illness I should be worried about? I am not really worried about regrowing my hair, I would more less like to know that im okay. At this point I would be completely satisfied knowing that Accutane caused this and its just bad luck. Is there any way to find out if Accutane cause this? I don’t really know who to talk to, my dermatolgist told me that I have Male Patter Baldness and if I go off propecia i’ll loose all my hair(I am pretty close). In a couple of months it will be 2 years that I first even would have thought I was loosing my hair. If someone had not seen me in this period of time and I were to do my hair the same way, Strong hair products to spike up my hair, they wouldn’t beleive their eyes.
Sorry for the length, any adivce or comments would be greatly appreciated.
A thorough examination of your hair can easily determine whether you have male pattern baldness or not, so get your hair mapped out for miniaturization to know if this is your case. Although it is typical to see a family history of baldness in balding patients, androgenetic alopecia can affect only one member of a family with no obvious baldness in other family members as it can skip generations.
Accutane (isotretinoin) is an anti acne medication and hair thinning is one of its known side effect independent of genetic balding. It may also accelerate the male pattern hair loss if taken in the active balding phase. Many people do report thinner hair shafts after using Accutane. I don’t believe Accutane has a delayed effect on hair growth spanning years, therefore I would guess that the hair loss that you have now should not be the result of using Accutane a few years ago.